Special Offer: receive $1000 off ALL LASER LASIK procedures. *Cannot be combined with any other offers.

Drugs that Cause Problems in the Eyes

If you are taking any of the following classes of drugs, you could eventually have problems with your eyes. Talk to Dr. Khodabakhsh about ways you can prevent losing vision when taking these medications. These medications can contribute to the development of cataracts, macular degeneration, and glaucoma, or cause irritating symptoms.

Antihistamines
Antidepressants
Heart/blood pressure agents
Oral contraceptives
Anti-malarials
Tranquilizers
Sulfa drugs
Isotretinoin
Amphetamines
Corticosteroids
Oral diabetic agents
Nonsteroidal anti-inflammatories
Allopurinol Antibiotics
Cancer drugs
Erectile dysfunction agents
Statins Antifungals
Tetracycline
Antipsychotic agents

Some of these drugs can cause tissue damage.

Tissue damage occurs when high-energy light rays are absorbed by the body, which change the eye’s structure. In the most extreme cases, DNA is altered and cancerous tissue grows. The most common change in eye tissue is the development of cataracts, which occurs from the lens inside the eye absorbing the sun’s rays. Some of the drugs mentioned above cause the pupils of the eyes to dilate, resulting in an increased amount of light entering the eye and causing damage. The need for protection during or after a variety of medications is crucial to maintaining good vision.